Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 7, 2014, 9:22 PM PDT for Clark County, Nevada. It was in force for 113 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 9:22 PM PDT (04:22 UTC)
- Expired
- Jul 7, 2014, 11:15 PM PDT
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 53 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:35 PM PDT | FLASH FLOOD | 2 Nnw Mountains Edge, NV | 1.10 INCHES OF RAIN IN 30 MINUTES AT BLUE DIAMOND CHANNEL ALERT. REPORT OF 6-8 INCHES OF WATER FLOWING ACROSS S DURANGO DR. |
| Jul 7, 10:27 PM PDT | FLASH FLOOD | 1 Nw Mountains Edge, NV | PUBLIC REPORTS 10-12 INCHES OF FLOWING WATER ACROS BLUE DIAMOND AND DURANGO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3257 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WGUS55 KVEF 080422 FFWVEF NVC003-080615- /O.NEW.KVEF.FF.W.0018.140708T0422Z-140708T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 922 PM PDT MON JUL 7 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1115 PM PDT * AT 918 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR RHODES RANCH...OR 11 MILES SOUTHEAST OF RED ROCK CANYON. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. RAINFALL ESTIMATES UPWARDS OF AN INCH IN 30 MINUTES ARE OCCURRING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RHODES RANCH...WET N WILD...DURANGO SOUTH OF 215...BLUE DIAMOND ROAD...MOUNTAINS EDGE AND OTHER AREAS OF THE SOUTHWEST LAS VEGAS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3608 11535 3607 11521 3599 11521 3600 11535 $$ STUMPF
2 follow-up statements
673 WGUS75 KVEF 080436 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 936 PM PDT MON JUL 7 2014 NVC003-080615- /O.CON.KVEF.FF.W.0018.000000T0000Z-140708T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 936 PM PDT MON JUL 7 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM PDT FOR CENTRAL CLARK COUNTY... AT 933 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE SOUTHWEST PORTION OF THE LAS VEGAS VALLEY. RAINFALL AMOUNTS OF OVER AN INCH IN 30 MINUTES HAVE BEEN MEASURED WITH THIS STORM IN THE RHODES RANCH AREA. LOCATIONS IMPACTED INCLUDE... MOUNTAINS EDGE...WET N WILD...BLUE DIAMOND ROAD AND DURANGO SOUTH OF INTERSTATE 215. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO DETECT FLOODED ROADS. && LAT...LON 3608 11535 3607 11521 3599 11521 3600 11535 $$ STUMPF
118 WGUS75 KVEF 080606 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1106 PM PDT MON JUL 7 2014 NVC003-080615- /O.EXP.KVEF.FF.W.0018.000000T0000Z-140708T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 1106 PM PDT MON JUL 7 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM PDT FOR CENTRAL CLARK COUNTY... THE THUNDERSTORMS PRODUCING HEAVY RAIN HAVE MOVED OUT OF THE AREA. ADDITIONAL LIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE BUT THE IMMEDIATE THREAT FOR FLASH FLOODING HAS ENDED. LAT...LON 3608 11535 3607 11521 3599 11521 3600 11535 $$ STUMPF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:46 PM PDT, 36 minutes earlier.
Area forecast discussion, Jul 7, 8:46 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 846 PM PDT MON JUL 7 2014 .SYNOPSIS...MOISTURE WILL REMAIN ACROSS THE REGION RESULTING IN A CHANCE OF THUNDERSTORMS FOR MOST OF THE WEEK. A FEW STORMS COULD PRODUCE VERY HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING. && .UPDATE...WILL KEEP ISOLATED TO SCATTERED THUNDERSTORMS IN THE FORECAST FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA A LITTLE PAST MIDNIGHT AS OUTFLOW BOUNDARIES COME INTO PLAY. ACTIVITY SHOULD DIMINISH TO SHOWERS INTO THE LATE NIGHT HOURS. && .AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS AROUND THE LAS VEGAS VALLEY TERMINALS THROUGH 05Z OR 06Z THIS EVENING THEN LIGHT SHOWERS POSSIBLE THE REST OF TONIGHT. GUSTS 30-40 KTS FROM NEARBY THUNDERSTORMS. CEILINGS COULD LOWER TO 5 KFT UNDER HEAVY RAIN SHAFTS. THERE IS A SLIGHT CHANCE OF THESE SHOWERS AND THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND EVENING. BY TUESDAY MRNG CLOUDS WILL BE SCT-BKN 10-14 KFT. THUNDERSTORMS ARE POSSIBLE IN ALL APPROACH CORRIDORS. OUTFLOW BOUNDARIES MAY ALSO CAUSE SIGNIFICANT WIND SHIFTS AT THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS ENTIRE AREA THROUGH TONIGHT. ERRATIC AND GUSTY WINDS NEAR STORMS ALONG WITH CEILINGS DOWN TO 5-7 KFT WITH STRONGER STORMS. && .SHORT TERM... THUNDERSTORMS NOW FIRING AS EXPECTED ALONG THE BOUNDARY BETWEEN DRYER AIR TO THE SOUTH AND WEST AND MOIST AIR TO THE NORTH AND EAST. IT IS GOING TO BE AN ACTIVE AFTERNOON AND EVENING. HOWEVER...EXPECT THUNDERSTORM ACTIVITY TO WANE AFTER 9PM FOR THE NIGHT. TOMORROW WILL BE A SIMILAR DAY TO TODAY. EXPECT MORE AFTERNOON SHOWERS AND THUNDERSTORMS WITH POSSIBLE FLASH FLOODING. THE MID/UPPER DISTURBANCE SHOULD BE GONE BY LATE TUESDAY EVENING AND OVERALL IT LOOKS LIKE THUNDERSTORM CHANCES SHOULD BE A LITTLE LESS WEDNESDAY. I AM NOT QUITE READY TO BUY INTO THE GFS WHICH IS PRETTY DRY AND STABLE OVER A GOOD PORTION OF OUR CA AND NV ZONES SO I KEPT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EVERYWHERE EXCEPT FAR WESTERN SAN BERNARDINO COUNTY AND THE SOUTHWEST CORNER OF INYO COUNTY. WINDS LOOK TO BE PRETTY LIGHT OUTSIDE OF THUNDERSTORM OUTFLOW THROUGH THE SHORT TERM WHILE TEMPERATURES WILL BE HIGHLY DEPENDENT ON EXTENT AND TIMING OF THUNDERSTORM DEVELOPMENT. .LONG TERM.../THURSDAY THROUGH SUNDAY/... THE LATEST DETERMINISTIC AND ENSEMBLE MODELS CONTINUE TO INDICATE AN INVERTED TROUGH /SHORTWAVE/ PUSHING ACROSS THE FORECAST AREA ON THURSDAY...ALBEIT WEAKER THAN ADVERTISED 24 HOURS AGO. HAVE ADJUSTED POPS JUST A BIT AS MOISTURE DOES NOT APPEAR TO BE AS PLENTIFUL ACROSS THE ENTIRE CWA. BEHIND THIS WAVE, MORE OF A SOUTHWEST FLOW QUICKLY DEVELOPS ACROSS A LARGE PORTION OF THE FORECAST AREA...SEVERELY LIMITING PRECIPITATION CHANCES FRIDAY THROUGH SUNDAY. BY SATURDAY AND SUNDAY MOHAVE COUNTY APPEARS TO BE THE ONLY AREA THAT MAY SQUEEZE OUT AN ISOLATED SHOWER OR STORM...BUT GENERALLY AREA-WIDE DRY CONDITIONS ARE EXPECTED. SO...HAVE CONTINUED TO TRIM BACK POPS FRIDAY THROUGH THE WEEKEND. EXPECT TEMPERATURES TO GRADUALLY INCREASE THROUGH THE LONG TERM PERIOD AS MONSOON MOISTURE DECREASES ACROSS THE REGION. THURSDAY WILL LIKELY BE THE COOLEST DAY. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 7, 3:25 AM PDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 325 AM PDT MON JUL 7 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-080700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 325 AM PDT MON JUL 7 2014 /325 AM MST MON JUL 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY INTO TONIGHT. LOCALIZED HEAVY RAIN AND POTENTIAL FLASH FLOODING WILL BE THE MAIN HAZARD. IF YOU ENCOUNTER A FLOODED ROADWAY, TURN AROUND, DON'T DROWN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS WILL CONTINUE TO BE THE WEATHER HAZARD THROUGH MUCH OF THE COMING WEEK AS MOISTURE REMAINS IN PLACE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. THERE IS A POSSIBILITY OF DRIER AIR PUSHING INTO THE AREA FROM THE SOUTHWEST FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 7, 4:28 PM PDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
428 PM PDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 2 SW MT. CHARLESTON 36.26N 115.65W
07/07/2014 CLARK NV FIRE DEPT/RESCUE
ROCKS...MUD AND ABOUT AN INCH OF WATER FLOWED ACROSS KYLE
CANYON ROAD NEAR OLD TOWN MT CHARLESTON.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:04 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 7, 10:07 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 7, 11:35 PM PDT | Areal Flood Advisory | VEF | Clark | 85 min |
| Jul 8, 2:41 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
| Jul 8, 3:28 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Jul 8, 4:15 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 8, 4:52 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.